Alert archive / Kansas / Tornado Warnings in 2006
Tornado Warning 24, NWS Wichita, KS
NWS Wichita, KS issued this tornado warning at Apr 6, 2006, 5:26 PM CDT for Chautauqua County, Montgomery County, Kansas. It was in force for 49 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 6, 2006, 5:26 PM CDT (22:26 UTC)
- Expired
- Apr 6, 2006, 6:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
Counties Chautauqua County, KS, Montgomery County, KS
The radar
The Tulsa radar (KINX), 112 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 5:30 PM CDT | HAIL 0.75 | Caney, KS | |
| Apr 6, 5:33 PM CDT | HAIL 1 | Caney, KS | |
| Apr 6, 5:35 PM CDT | HAIL 1.75 | 5 N Caney, KS | |
| Apr 6, 5:55 PM CDT | TORNADO | 6 S Independence, KS | TORNADO REPORTED ON THE GROUND. |
| Apr 6, 6:00 PM CDT | TSTM WND DMG | 1 S Independence, KS | DAMAGE TO A BARN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 12:43 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 10.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 693 J/kg
- Mixed-layer CIN
- -332 J/kg
- Mixed-layer LCL
- 1682 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KICT 062226
TORICT
KSC019-125-062315-
/O.NEW.KICT.TO.W.0024.060406T2226Z-060406T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
526 PM CDT THU APR 6 2006
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* TORNADO WARNING FOR...
MONTGOMERY COUNTY IN SOUTHEAST KANSAS.
SOUTHEASTERN CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS.
* UNTIL 615 PM CDT
* AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR HULAH...OR NEAR CANEY...AND MOVING NORTHEAST
AT 55 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
CHERRYVALE...DEARING...HAVANA...INDEPENDENCE...LIBERTY...TYRO
THIS IS A DANGEROUS STORM. MOVE INTO YOUR TORNADO SHELTER NOW
LAT...LON 3701 9610 3700 9576 3719 9553 3738 9554
3737 9584
$$
KETCHAM6 follow-up statements
000
WWUS53 KICT 062238
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
537 PM CDT THU APR 6 2006
KSC019-125-062315-
/O.CON.KICT.TO.W.0024.000000T0000Z-060406T2315Z/
CHAUTAUQUA KS-MONTGOMERY KS-
537 PM CDT THU APR 6 2006
...A TORNADO WARNING CONTINUES FOR MONTGOMERY AND SOUTHEASTERN
CHAUTAUQUA COUNTIES UNTIL 615 PM CDT...
AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR CANEY...AND MOVING NORTHEAST AT 45 MPH.
THIS DANGEROUS STORM WILL BE...
6 MILES NORTHWEST OF DEARING BY 545 PM CDT.
NEAR INDEPENDENCE BY 555 PM CDT.
5 MILES NORTHWEST OF LIBERTY BY 600 PM CDT.
NEAR CHERRYVALE BY 605 PM CDT.
THE TOWNS OF INDEPENDENCE AIRPORT AND BOLTON ARE ALSO IN THE PATH OF
THIS TORNADO.
THIS STORM HAS A HISTORY OF PRODUCING ROTATING WALL CLOUDS.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
LARGE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
LAT...LON 3701 9610 3700 9576 3719 9553 3738 9554
3737 9584
$$
KLEINSASSER000
WWUS53 KICT 062244
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
543 PM CDT THU APR 6 2006
KSC019-062253-
/O.CAN.KICT.TO.W.0024.000000T0000Z-060406T2315Z/
CHAUTAUQUA KS-
543 PM CDT THU APR 6 2006
...THE TORNADO WARNING FOR CHAUTAUQUA COUNTY HAS BEEN CANCELLED...
AT 539 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.
LAT...LON 3700 9595 3700 9576 3719 9553 3738 9554
3737 9584 3721 9595
$$
KSC125-062315-
/O.CON.KICT.TO.W.0024.000000T0000Z-060406T2315Z/
MONTGOMERY KS-
543 PM CDT THU APR 6 2006
...A TORNADO WARNING CONTINUES FOR MONTGOMERY COUNTY UNTIL 615 PM
CDT...
AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR TYRO...OR NEAR CANEY...AND MOVING NORTHEAST AT
45 MPH. RADAR INDICATED VERY STRONG ROTATION WITH THIS STORM.
THIS DANGEROUS STORM WILL BE...
NEAR INDEPENDENCE BY 555 PM CDT.
NEAR CHERRYVALE BY 605 PM CDT.
THE TOWN OF BOLTON IS ALSO IN THE PATH OF THIS TORNADO.
THIS STORM HAS A HISTORY OF PRODUCING ROTATING WALL CLOUDS.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
LARGE HAIL AND STRAIGHT LINE WINDS.
LAT...LON 3700 9595 3700 9576 3719 9553 3738 9554
3737 9584 3721 9595
$$
KLEINSASSER000
WWUS53 KICT 062256
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
555 PM CDT THU APR 6 2006
KSC125-062315-
/O.CON.KICT.TO.W.0024.000000T0000Z-060406T2315Z/
MONTGOMERY KS-
555 PM CDT THU APR 6 2006
...A TORNADO WARNING CONTINUES FOR MONTGOMERY COUNTY UNTIL 615 PM
CDT...
AT 551 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO ON THE
GROUND THE TORNADO WAS LOCATED 4 MILES SOUTHWEST OF
INDEPENDENCE...AND MOVING NORTHEAST AT 45 MPH.
THE TORNADO WILL BE...
NEAR INDEPENDENCE AND CHERRYVALE BY 600 PM CDT.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3700 9595 3700 9576 3719 9553 3738 9554
3737 9584 3721 9595
$$
KLEINSASSER000
WWUS53 KICT 062302
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
600 PM CDT THU APR 6 2006
KSC125-062315-
/O.CON.KICT.TO.W.0024.000000T0000Z-060406T2315Z/
MONTGOMERY KS-
600 PM CDT THU APR 6 2006
...A TORNADO WARNING CONTINUES FOR MONTGOMERY COUNTY UNTIL 615 PM
CDT...
AT 556 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO JUST
SOUTHWEST OF INDEPENDENCE...AND MOVING NORTHEAST AT 45 MPH.
THE TORNADO WILL AFFECT LOCATIONS JUST SOUTH AND EAST OF
INDEPENDENCE. IT WILL ALSO AFFECT CHERRYVALE BY 610 PM CDT.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3700 9595 3700 9576 3719 9553 3738 9554
3737 9584 3721 9595
$$
KLEINSASSER000
WWUS53 KICT 062308
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
606 PM CDT THU APR 6 2006
KSC125-062315-
/O.CON.KICT.TO.W.0024.000000T0000Z-060406T2315Z/
MONTGOMERY KS-
606 PM CDT THU APR 6 2006
...A TORNADO WARNING CONTINUES FOR MONTGOMERY COUNTY UNTIL 615 PM
CDT...
AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 3 MILES SOUTHWEST OF CHERRYVALE...AND MOVING
NORTHEAST AT 50 MPH. RADAR INDICATED VERY STRONG ROTATION WITH THIS
STORM.
THIS TORNADO WILL AFFECT MAINLY RURAL AREAS OF MONTGOMERY COUNTY...
INCLUDING THE TOWN OF CHERRYVALE.
SPOTTERS REPORTED A TORNADO ON THE GROUND JUST SOUTHWEST OF
INDEPENDENCE...BUT HAS SINCE LIFTED. THIS STORM COULD PRODUCE
ANOTHER TORNADO AT ANY TIME
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
LARGE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
LAT...LON 3700 9595 3700 9576 3719 9553 3738 9554
3737 9584 3721 9595
$$
KLEINSASSER000
WWUS53 KICT 062315
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
616 PM CDT THU APR 6 2006
KSC125-062326-
/O.EXP.KICT.TO.W.0024.000000T0000Z-060406T2315Z/
MONTGOMERY KS-
616 PM CDT THU APR 6 2006
...THE TORNADO WARNING FOR MONTGOMERY COUNTY HAS BEEN ALLOWED TO
EXPIRE...
AT 612 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT. BE READY TO SEEK SHELTER IF
THREATENING WEATHER APPROACHES AGAIN, OR A WARNING ISSUED.
LAT...LON 3700 9595 3700 9576 3719 9553 3738 9554
3737 9584 3721 9595
$$
KETCHAMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Apr 6, 2:55 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Apr 6, 2:55 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 255 PM CDT THU APR 6 2006 .DISCUSSION... MAIN FORECAST CONCERNS REMAIN SEVERE WEATHER POTENTIAL THROUGH EARLY THIS EVENING AND SECONDARILY STRONG WINDS THROUGH THIS EVENING AND AGAIN FRIDAY. TONIGHT: STRONG SHORTWAVE TROF WILL CONTINUE TO LIFT NORTHEASTWARD OUT OF THE TEXAS PANHANDLE ACROSS EASTERN KANSAS THROUGH THIS EVENING WHILE TAKING ON A NEGATIVE TILT. LATEST RUNS OF THE MODELS HAVE SLOWED DOWN THE DRYLINE EASTWARD PROGRESSION SOME. THE DRYLINE SHOULD BE PUSHING OUT OF THE FLINT HILLS THROUGH SOUTHEASTERN KS EARLY THIS EVENING. MODERATE-STRONG INSTABILITY AND 70 KTS OF DEEP LAYER SHEAR WILL EXIST IN THE WARM SECTOR SUPPORTING ORGANIZED SEVERE WEATHER. SOME LOW-LEVEL BACKING OF WINDS POSSIBLE FROM EASTERN PORTION OF CENTRAL KS THROUGH SOUTHEAST KS INTO EARLY EVENING, THEREFORE IN ADDITION TO VERY LARGE HAIL AND DAMAGING WINDS...A COUPLE OF STRONG TORNADOES ARE ALSO POSSIBLE. THIS SEVERE CONVECTION SHOULD PUSH EASTWARD OUT OF SOUTHEAST KS BY AROUND 03Z. IN ADDITION...INTENSIFYING LOW PRESSURE NORTH OF HILL CITY WILL TIGHTEN THE PRESSURE GRADIENT ACROSS OUR FORECAST AREA LEADING TO INTENSE SFC-800 MB MIXING. WIND ADVISORY CRITERIA LIKELY IN MUCH OF AREA BEHIND DRYLINE THROUGH ABOUT 03Z...SO EXPANDED WIND ADVISORY TIL 03Z. THE LOW PRESSURE WILL MOVE NORTHEASTWARD INTO SOUTHEAST NEBRASKA WHILE OCCLUDING BY LATE TONIGHT. FRIDAY-FRIDAY NIGHT: AFOREMENTIONED UPPER LOW WILL DRIFT SOUTHEASTWARD OVER EASTERN KS. MARGINAL ELEVATED INSTABILITY UNDERNEATH THE MID LEVEL COLD POOL IS PROGGED ALONG WITH DEFORMATION ZONE PRECIPITATION IN OUR AREA. THEREFORE RAISED PRECIPITATION PROBABILITIES IN OUR AREA. THE GFS AND NAM SHOW AN INTENSE SURFACE PRESSURE GRADIENT IN ASSOCIATION WITH THE UPPER LEVEL STORM IN CENTRAL AND SOUTH CENTRAL KS...WITH VERY STEEP LAPSE RATES FROM THE BOUNDARY LAYER THROUGH 800 MB. THIS MAY RESULT IN WIND ADVISORY CRITERIA IN MUCH OF CENTRAL AND SOUTH CENTRAL KS DURING FRIDAY WITH WINDS GRADUALLY DIMINISHING FRIDAY EVENING. WILL HOLD OFF ISSUING ADVISORY IN 2ND PERIOD FOR NOW GIVEN CURRENT WATCHES AND ADVISORIES ALREADY IN EFFECT. DECREASING CLOUDS/DIMINISHING NORTH WINDS FRIDAY NIGHT WILL LEAD TO A CHILLIER NIGHT WITH LOWS FALLING INTO THE 30S. SAT-SUN: BENIGN WEATHER EXPECTED AS OUR AREA WILL BE IN BETWEEN WEATHER SYSTEMS. SURFACE HIGH PRESSURE MOVING THROUGH EASTERN KS ON SATURDAY...WILL BE FOLLOWED WITH LEE TROFFING AND A RETURN TO SOUTHEASTERLY FLOW ON SUNDAY. THIS WILL LEAD TO MODERATING TEMPERATURES IN THE LATTER HALF OF THE WEEKEND. MON-THURS: MEDIUM RANGE MODELS CONSISTENT IN SHOWING ANOTHER STRONG SHORTWAVE TROF EJECTING OUT OF THE SOUTHWEST ACROSS THE CENTRAL PLAINS TUESDAY INTO TUESDAY NIGHT. IN THE ABSENCE OF STRONG FORCING...DRYLINE MAY STAY CAPPED MONDAY WITH ELEVATED MIXED LAYER ADVECTING OVER KS REGION. HOWEVER...AS SHORTWAVE TROF COMES OUT MONDAY NIGHT THROUGH TUESDAY EVENING...MID LEVEL COOLING AND STRONG FORCING MAY RESULT IN THUNDERSTORM DEVELOPMENT DEPENDING ON QUALITY OF LOW-LEVEL MOISTURE RETURN AHEAD OF THIS FEATURE. THEREFORE CHANCE OF THUNDERSTORMS MON NIGHT THROUGH TUES NIGHT LOOKS REASONABLE IN GRIDS. BEHIND THIS FEATURE...SHORTWAVE RIDGING PROGGED OVER KANSAS WED-THURS AS AN UPPER LOW FORMS OFF THE CALIFORNIA COAST PER GFS/ECMWF. THEREFORE...KEEPING FORECAST DRY WITH ABOVE NORMAL TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 48 61 37 60 / 10 50 30 0 HUTCHINSON 47 56 35 59 / 20 60 20 0 NEWTON 47 60 36 59 / 20 50 20 0 ELDORADO 48 62 37 59 / 20 50 30 0 WINFIELD-KWLD 49 63 37 60 / 10 50 30 0 RUSSELL 45 49 31 59 / 30 60 20 0 GREAT BEND 46 51 32 59 / 20 60 20 0 SALINA 46 55 34 58 / 30 60 20 0 MCPHERSON 47 56 35 58 / 20 60 20 0 COFFEYVILLE 52 73 38 60 / 40 40 40 0 CHANUTE 51 68 37 58 / 50 40 30 0 IOLA 50 67 37 57 / 60 50 30 0 PARSONS-KPPF 52 70 38 59 / 50 40 30 0 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 9 PM THURSDAY FOR KSZ032-033-047>053-067>072- 082-083-091>096-098>100. &&
Hazardous weather outlook, Apr 6, 3:30 PM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 330 PM CDT THU APR 6 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-071100- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 330 PM CDT THU APR 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT SCATTERED SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS...AND THE FLINT HILLS. OTHER SEVERE THUNDERSTORMS WILL MOVE NORTHEAST INTO SOUTHEASTERN KANSAS FROM OKLAHOMA. THE STORMS SHOULD INCREASE IN COVERAGE AS THEY MOVE ACROSS THE FLINT HILLS AND SOUTHEASTERN KANSAS EARLY THIS EVENING. THERE IS A SIGNIFICANT RISK OF SEVERE WEATHER FOR AREAS ALONG AND EAST OF A LINE FROM SALINA TO GREATER WICHITA TO WELLINGTON...WITH VERY LARGE HAIL UP TO BASEBALL SIZE...DAMAGING WINDS OF 70 TO 80 MPH...AND STRONG TORNADOES POSSIBLE. THE SEVERE STORMS WILL CONTINUE TO DEVELOP ALONG AND AHEAD OF A DRY LINE FRONT...WHICH WILL SWEEP EAST ACROSS THE AREA THIS AFTERNOON AND EARLY EVENING. THERE IS ALSO A SLIGHT RISK FOR A FEW STRONG OR SEVERE STORMS BEHIND THE DRY LINE...ACROSS PORTIONS OF CENTRAL KANSAS...WHERE ELEVATED MOISTURE MAY SUPPORT STORMS UNDER AN AREA OF UPPER LEVEL LOW PRESSURE. THESE STORMS COULD PRODUCE STRONG WINDS TO 60 MPH AND HAIL UP TO QUARTER SIZE. EXTREME FIRE DANGER EXISTS ACROSS CENTRAL AND SOUTH CENTRAL KANSAS WHERE BURN BANS ARE IN EFFECT FOR MANY AREAS. THERE IS TO BE NO OUTDOOR BURNING IN THESE AREAS VERY HIGH FIRE DANGER EXISTS ACROSS SOUTHEAST KANSAS...WHERE OUTDOOR BURNING SHOULD BE AVOIDED. A WIND ADVISORY IS IN EFFECT UNTIL EARLY THIS EVENING ACROSS THE ENTIRE AREA. FOR DETAILS...PLEASE REFER TO THE LATEST WIND ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE FRIDAY ACROSS CENTRAL...SOUTH CENTRAL AND SOUTHEASTERN KANSAS. ALTHOUGH SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS MAY PRODUCE SMALL HAIL. THERE IS A CHANCE OF THUNDERSTORMS FROM MONDAY NIGHT THROUGH TUESDAY NIGHT. IT IS TOO EARLY TO SPECULATE AS TO WHETHER OR NOT THE THUNDERSTORMS WILL ACHIEVE SEVERITY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS WILL CONTINUE TO BE NEEDED LATE THIS AFTERNOON INTO EARLY THIS EVENING...ESPECIALLY ALONG AND EAST OF A SALINA TO WICHITA TO WELLINGTON LINE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/ES/JMC
In the hours before
Local storm report, Apr 6, 4:41 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
441 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM TSTM WND GST RAMONA 38.60N 97.06W
04/06/2006 E60 MPH MARION KS LAW ENFORCEMENT
ESTIMATED 60 MPH WIND GUSTS ALONG WITH PEA HAIL.
&&
CDBLocal storm report, Apr 6, 4:50 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
450 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM HAIL 2 N CANEY 37.04N 95.93W
04/06/2006 E0.88 INCH MONTGOMERY KS TRAINED SPOTTER
&&
CWHLocal storm report, Apr 6, 4:51 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
451 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM FUNNEL CLOUD 4 NW LONGTON 37.42N 96.13W
04/06/2006 ELK KS TRAINED SPOTTER
&&
CWHLocal storm report, Apr 6, 4:57 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
457 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM FUNNEL CLOUD FALL RIVER 37.61N 96.03W
04/06/2006 GREENWOOD KS LAW ENFORCEMENT
&&
CWHLocal storm report, Apr 6, 5:06 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
506 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL ELGIN 37.00N 96.28W
04/06/2006 E1.00 INCH CHAUTAUQUA KS LAW ENFORCEMENT
&&
CWHLocal storm report, Apr 6, 5:15 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
515 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM FUNNEL CLOUD 6 W FREDONIA 37.53N 95.93W
04/06/2006 WILSON KS EMERGENCY MNGR
STORM IS PRODUCING INTERMITTENT FUNNEL CLOUDS.
&&
CWHThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 9:18 PM CDT | Wind Advisory | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 24 hr |
| Apr 6, 1:18 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 57 min |
| Apr 6, 2:12 PM CDT | Severe Thunderstorm Warning | ICT | Rice | 18 min |
| Apr 6, 2:24 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Saline | 38 min |
| Apr 6, 2:54 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 26 min |
| Apr 6, 3:18 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Saline | 62 min |
| Apr 6, 3:46 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley | 59 min |
| Apr 6, 4:15 PM CDT | Severe Thunderstorm Warning | ICT | Elk | 45 min |
| Apr 6, 4:28 PM CDT | Tornado Warning | ICT | Elk | 32 min |
| Apr 6, 4:35 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase | 55 min |
| Apr 6, 4:46 PM CDT | Severe Thunderstorm Warning | ICT | Montgomery | 59 min |
| Apr 6, 4:59 PM CDT | Tornado Warning | ICT | Elk, Greenwood, Wilson, Woodson | 30 min |
| Apr 6, 5:08 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua | 67 min |
| Apr 6, 6:07 PM CDT | Tornado Warning | ICT | Labette, Neosho | 38 min |
| Apr 6, 6:57 PM CDT | Tornado Warning | ICT | Labette | 33 min |
Nearby
Tornado Warnings in Kansas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.